Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have diabetes, BP and taking Losar, Arkamin, Ecosprin with sleeping pills. Has high Creatinine, taking Ketostrill. Have constipation

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 869 Questions

My Father is suffering from Diabetes and Blood Pressure from time im memorial. He used to take Losar H, Arkamin, Glizid Total, Nuerobion Forte and Ecospirin and due to sleeplessness, he used to take sleeping pills also. Due to this excessive intake of allopathic medicines for many year , his BP shot up to 180 and cannot get controlled.
During recent diagnosis, his Serum Creatinine shot upto 3 mg/ deciliter, his kidney was getting effected. The Dr. has prescribed for Cap Ketostrill for 3 months and some physical activities also to control the situation. Recently I had taken his Health package, his Serum Creatinine has come down to 1.5-1.6 , but his heamoglobin – Iron count had come very low.
He has also abruptly stopped taking sleeping pills which for my surprise has now controlled the BP factor to 140/ 90 range. He is alos taking Insulin 6 pts through electronic injecting gun before the three meals.
Now he is having medication:
1) Tab Losar H –BD.
2) Cap Cardace 5mg –OD.
3) Tab Ecospirin 75mg.
4) Tab Embeta –AM.
Supplemented by multi-vitamin tablet.
He is facing problem of constipation for very long so used to take dulcolux and certain ayurvedic proprietory medicine for the same.
Posted Sat, 31 Aug 2013 in Diabetes
Answered by Dr. Pratap VGM 2 hours later

Welcome to Healthcare Magic

Let me address the problems one by one

Constipation in patients with kidney disease is quite common, there are so many constituent reasons for it, but as I went through your medications list one by one, Calcium channel blockers do cause constipation is many patients, as Embeta - AM contains Amlodipine it may cause it.

Secondly consult your doctor and discuss with him regarding control of hypertension, if patient is having kidney disease we do not advice losartan as it may worsen the disease or may cause threatening hyperglycemia and even cardace do cause the same things.

There are many drugs available which acts centrally and considered quite safe in renal impaired patients, so discuss with your doctor once.

Multivitamin tablets may contain some of the microvitamins and minerals like selenium and zinc which do cause constipation.
If water intake is less than the normal then it is also a cause for constipation as in renal impaired patients water intake will be advised less so review with your doctor once regarding this

Advice to take lot of fiber XXXXXXX food such as outer skin of fruits, green leafs and vegetables. Lactulose solution is considered safe in renal impaired patients, please discuss with your doctor once.

Hope this information is helpful


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor